Palpitations and racing pulse with increase of levo

Hi

Yesterday I posted re bad palpitations. Today I have checked my diary and it seems every time I increase my levo

approx 5 weeks later I get the really bad palpitations and a fast pulse. I increased to150mcg just over 4 weeks ago and the last couple of days I have had the palps and racing pulse (this time it has been worse)

Has anyone else experienced this and could it be because the increase of levo has peaked at this time.

I am going to cut back to 125mcg as this time it is really concerning me.

Any advise greatly appreciated.

Thankyou browny

8 Replies

oldestnewest
  • I get the same thing - 6 weeks is roughly the time that the T4 really takes to build up in the system. It took 6 - 8 weeks for the Mercury Pharma brand to really do its worse for me.

    My endo got very annoyed with me for keep increasing and then decreasing my meds "you are not giving your body, especially your heart, time to adjust to the increase before you are changing it again and this is why it is reacting badly" so keep that in mind every time you swap and change your level of medication. I have tried to stick to his rules since then and found that my heart behaves a lot better now.

    I would go back to the 125mcg's and stick to it for at least three months to give your body time to recalibrate itself. I know how tempting it is to try a little bit more medication to stop this symptom or that symptom but it needs to be done very slowly and very controlled when you heart is so sensitive to thyroid medication.

    Moggie x

  • Hi Moggie

    Many thanks for your reply, I have decided to cut back to 125mcg, my endo said to increase from 100mcg straight to 150mcg but I did not want to do that so increased to 125mcg for 6 weeks then to the 150mcg, the palps and pulse racing have been really bad this time, quite frightening actually to the point I decided not to take my dose today.

    I will take 125mcg in the morning and see how it goes.I have my blood tests in 2 weeks and I see my endo in 3 weeks so will stick to the 125mcg until then

    Best wishes browny

  • Hi, I am also on 150mcg Levo from 125mcg. I've only just been moved up to 150 yesterday. I like yourself get a racing heart and palpitations. My palpitations are so bad that my heart feels like it's going to push itself out of my chest. I've also been feeling very hot and flushed.

    Hope you feel better soon.

    Jo xxx

  • Hi

    Many thanks for your reply, its awful isn't, I am cutting back to 125mcg until I have my bloods done in 2 weeks. I know I have had this with every increase but this time it has been really bad, like you I have got warmer and my temp. is higher so I am concerned I am over medicated. You just do not know until bloods are done whether it is over medication or just the increase and your body getting accustomed to the higher dose of meds.

    Hope your palps and racing soon settle, mine has settled a little this evening, thank goodness

    Best wishes browny

  • Hi, no worries!! :) Yes it is terrible. And it's true, you don't know until the bloods are done that it could be due to over medication or not. Even when I was on the 125mcg I was still feeling very cold. I'm glad your palps and racing heart have settled down, hopefully mine will too at some point.

    Best wishes and take care!! :) :)

    Jo xxx

  • I also had problems when increased from 50mcg to 75 mcg-nose bleeds/palps/panic attacks. I TOLD the Doc I was reducing to 50 again and haven't had the problem. All bloods reveal within normal range.A jump of 50mcg is way too high-yet another example of an ill informed Endo. Desperately seeking a doc with thyroid problems-as no faith in the GPs-after all that means GENERAL practitioner.

    Hope you feel better soon. Take care.

  • Yes, I thought I was getting somewhere with my new GP since they diagnosed me with high antibodies and a high TSH 4 months after. So you could imagine I was more than a little surprised to have my dose altered from 75mcg to 125mcg - a jump of 50mcg, similar to Browny. One day I missed one of my 125mcg doses so I increased it the next day to 150mcg just to compensate for the previous day and I felt terrible on that.

    I really hope you find a doctor soon who will listen to you and look after you better - I'm considering going down that route too despite being with my current GP for less than a year.

    Best wishes

    Jo xxx

  • Thanks celticlady,, its real problem getting it right, lets hope we get there in the end, I reckon its trial and error but it shouldn't be like that.

    best wishes browny

You may also like...